Police Officer Overdoses in East Liverpool After Skin Contact with Fentanyl

by

police.jpg
Confirming a harrowing suspicion that something like this might happen, an East Liverpool police officer overdosed on fentanyl after touching the substance before he realized what it was.

The officer is in fine condition now, the Associated Press reports, but he passed out last Friday after absorbing a small amount of the drug through his skin. He was wearing gloves, but later "instinctively wiped his shirt when another officer noticed powder on it," as the report explains.

Fentanyl, of course, has become the scourge of the opioid epidemic. Dealers across the state of Ohio and beyond have been cutting it into heroin and meth supplies for years now, and the problem is ballooning to astronomical levels. Lately, police officers have warned of even stronger fentanyl analogues and mixtures, like a nasty blend of pharmaceuticals called "Gray Death," hitting the streets.

In multiple conversations with police officers over the past year, Scene has heard that this problem — officers accidentally overdosing — has remained a legitimate fear among members of law enforcement. Powerful opioids like fentanyl and carfentanil can cause serious physical harm very easily during an otherwise straightforward drug bust.

comment

Add a comment